Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 16, 1999, 11:04 PM CDT for Fremont County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 1999, 11:04 PM CDT (04:04 UTC)
- Expired
- May 16, 1999, 11:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:00 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, May 16, 3:00 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN MAY 16 1999 DISCUSSION WILL BE CUT SHORT BECAUSE OF SVR WX. CDFNT CONTS TO PUSH E INTO VERY UNSTABLE ATMOSPHERE. CAPES IN EXCESS OF 4000 J/KG WITH SFC DEWPTS IN THE LOWER 70S. WET BULB ZERO HEIGHTS LOW ENOUGH FOR SOME SGFNT SIZE HAIL. EXPECT PCPN TO CONT ON MON...ENDING FROM W TO E. PCPN ACROSS NERN NE MAINLY OF SHOWER TYPE...WITH ISOLD TSTMS. STILL SOME TSTMS MON IN SERN NE AND SWRN IA...SPCLY BEFORE EARLY AFTN. TEMPS COOLER BEHIND THE FNT MON...GENLY 60S. SKIES SHOULD CLEAR OUT MON NGT AFTER SOME LINGER SHOWERS SWRN IA. THEN MOSTLY SUNNY FOR TUE. FIRST DRAFT OF WORK ZONES COMING OUT SHORTLY. TEMP FCSTS GENLY WITHIN 5 DEGREES OF NGM MOS. .OMA...NONE MILLER
In the hours before
Special weather statement, May 16, 6:08 PM CDT, 4 hours 56 minutes before
IAZ043-055-NEZ034-045-051>053-066-078-088-089-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 608 PM CDT SUN MAY 16 1999 ...PART OF TORNADO WATCH NUMBER 272 HAS BEEN CANCELLED... THE FOLLOWING COUNTIES IN EASTERN NEBRASKA ARE NO LONGER IN THE TORNADO WATCH WHICH WAS ISSUED EARLIER TODAY...BURT... WASHINGTON...SAUNDERS...DOUGLAS...SARPY...LANCASTER... SALINE...JEFFERSON AND GAGE. THE FOLLOWING COUNTIES IN IOWA HAVE ALSO BEEN REMOVED FROM THE WATCH...MONONA AND HARRISON. THE REMAINDER OF THE WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 49 min |
| May 16, 9:25 PM CDT | Tornado Warning | OAX | Nemaha | 35 min |
| May 16, 9:35 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 35 min |
| May 16, 10:14 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 36 min |
| May 16, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 36 min |
| May 16, 7:37 PM CDT | Flash Flood Warning | OAX | Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.